Dear mtysz, My only concern for you with the Loloestrin is your blood pressure; LoLoestrin is about twice as strong as activella-it is a reasonable choice, but you'll need to watch your blood pressure closely. one other option to try would be to just try an estrogen patch for a month-no progestin, just estrogen: to see if you get relief. I would use a full strength patch (0.1)-Transdermal estrogens are unlikely to affect your blood pressure, and the other thing about using an estradiol patch is that you can effectively measure levels: so that at the end of the month, if you're still uncomfortable, I would measure your estradiol level to see where you are. The only problem with the combipatch is that I thiink the level of estrogen will not be enough for you; combipatch is ball park equivalent to the activella level of estrogen. Good luck, and let us all know what happens, Mary JaneView Thread
Dear An_246914, Basically, Zquill is diphenhydramine, which is the generic name for Benadryl; sounds like 25 mg of benadryl is doing the trick for you. Benadryl is a very reasonable medication; it should not be addictive. The only major problem with an antihistamine in a menopausal woman is that antihistamines can make you dryer-which is of course a problem for many menopausal women-but otherwise sounds fine. Good luck, Mary JaneView Thread
Dear An_261027, An excellent source of information on menopause is available at menopause.org, the website if the North American Menopause Society. Also on that website is a list of menopause specialists throughout the US and Canada, who can help with menopause problems. I usually tell my patients that the range of normal for menopause is 35-60, with the average age being 51. Family history is a reasonable predictor; if all your female relatives have gone through menopause early, there is a significant chance that you will, too. And again, if symptoms are occurring, do check in with your health care provider, as lots of remedies are available, Good luck, Mary JaneView Thread
Dear An_261118, You didn't mention what's been going on with your periods. Significant fluctuations in levels of hormones can go on for at least a year after your last menstrual period; that time frame is referred to as the perimenopause. And it is quite common, with these hormone variations to experience skin changes. Also: the ovaries are still making testosterone, and the decline in testosterone production by the ovaries is slower than the decline in estrogen; so many women have some signs of testosterone excess (like skin changes) in the perimenopause-there is relatively more testosterone around than estrogen (many women are surprised to hear that their ovaries make testosterone-we certainly do!) Good luck, Mary JaneView Thread
Dear An_261107, A couple of thoughts. First of all, I think some of your significant symptomatology is that you are young; you started doing all of this on the young side, when symptoms tend to be worse. So I wouldn't be too worried about the duration of your hormone therapy at this point; don't forget, the WHI didn't include one woman under 50; average age of menopause is 51-so many folks don't really count the years prior to 50 in the duration of hormone therapy. Next question: have any of the the hormonal regimes you've been on used natural micronized progesterone? (Prometrium?) the reason I ask is that some women find it sedating-and if it makes you sleep, that's great. So you could use the estrogen of your choosing, and do the progesterone component as a nightly dose of Prometrium-which could help. Another non hormonal, but prescription medication is gabapentin-it can be fairly sedating-but in your situation, that might be good. So if you haven't tried those options, do discuss them with your health care provider-hope they might prove helpful for you. Good luck, Mary JaneView Thread
Dear Skunktail, Duavee is a combination of oral estrogen and a medication called bazedoxifene. In traditional HRT, one takes a progestin/progesterone compound with the estrogen to protect the lining of the uterus (which is why the progestin is added to the estrogen-it's the estrogen that helps women feel better-the progestin is just to protect the lining of the uterus)-so the bazedoxifene works just as well as the progestin-and women on the Duavee have less bleeding than women taking progestins with their estrogens. The other advantage of the Duavee is that women on it do not seem to have denser breasts on mammograms, compared to women who take progestin combination pills-so the mammograms are easier to read. And some women don't feel well on some progestins-and bazedoxifene is not a progestin. So many women are being switched to this medication because of these issues. Hope you are feeling better, Mary JaneView Thread
Dear Monique, A couple of thoughts. It is surprising, but not impossible, that the minivelle dose isn't helping your hot flashes. Your doctor could get a blood test done on you to measure your FSH and estradiol level-perhaps you aren't absorbing the estrogen well. You could go to a higher dose, if the level of estrogen is low (this may sound crazy, but placing the patch on your buttocks tends to give better absorption than placing it on your abdomen, so you might try it.) Now another possibility is to add some testosterone. (for two reasons). Many folks believe testosterone will help libido, and it also helps hot flashes. You can get testosterone made up by a compounding pharmacy (unfortunately, there isn't any official testosterone product for women approved by the FDA)-but commanding pharmacies can make up a gel with it, to apply to your skin. Now one other possibility: since it sounds like you could use a bit stronger dose of estrogen, and you could use some testosterone, there is a product called Syntest, which is a combination of oral estrogen and oral testosterone (in one pill, together)-you would want your health care provider to get you the higher dose form (the lower dose probably won't have enough estrogen for you.) And that just might work for you. So lot's to consider, and you should get better! Good luck, Mary JaneView Thread
Dear An_261061, Certainly this pattern does happen; the perimenopause can drag on for a while-and what proliferative endometrium means is that there is estrogen stimulating the lining of the uterus. One potential confusing issue: not to be prying-but are you overweight? Adipose (fat) tissue can actually manufacture estrogen-so that is why heavier women are more at risk of overgrowth of the lining of the uterus. If that is the case, then weight loss will help. What also can be done is to have you take some progesterone (like norethindrone, a synthetic progestin; or natural progesterone) every three months or so-and what it does is that it helps clean out any lining of the uterus that you have built up-so you will be hopefully avoiding unscheduled bleeding. There will come a time when you won't get any clean out bleeding-that's when there isn't stimulation of the lining of the uterus by estrogen. And most women's ovaries are sort of out of the picture by 60-so I hope it will happen for you soon. Good luck, Mary JaneView Thread
Dear Virginia1967, The option you outline is totally reasonable. The major problem that could occur is that some women get frequent periods (like every week or two)-for the folks getting periods farther apart, your plan is totally fine-but if a period "wants" to show up a week or two after the last one, it could-so as long as you are ok with that, no problem. I hope you will fell better soon. Good luck, Mary JaneView Thread
Dear psforsythe, If you keep visiting this site, you will see that sore nipples are a very common problem in the perimenopause, when hormone levels are very fluctuating. When you see you gynecologist, you may want to speak about trying something like a low dose birth control pill, which can be very helpful in controlling perimenopausal fluctuations. So for the breast discomfort: try to keep down your caffeine intake; and try Vitamin B6, 100-200 mg a day; vitamin E, 200 units a day, and evening primrose oil, 2 capsules a day. Many women find this very helpful. good luck, Mary JaneView Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.